Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Strategies for Treatment-Experienced HIVersStrategies for Treatment-Experienced HIVers
           
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


early treatment
Jul 21, 2006

if a newly infected HIV+ individual chose to start treatment immediately, and stopped treatment a year later, what physical effects might he expect to experience?

Response from Dr. Daar

In the situation you describe I would expect that most people would experience little or no physical effects from starting and then stoppin therapy. Some might experience side effects associated with their antiretroviral therapy, but this would vary depending upon what medications are used and would differ from person to person. A small number of individuals can experience an acute "flu" like illness upon stopping therapy, but most will just have an increase in viral load associated with no new symptoms.

I hope the above at least in part addresses your question. Best, Eric


Previous
Re: question about hidden virus
Next
Trial

  
  • Email Email
  • Glossary Glossary


 
 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement